Alert archive / Kentucky / Tornado Warnings in 2001
Tornado Warning 16, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Nov 24, 2001, 8:15 AM CST for Webster County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 24, 2001, 8:15 AM CST (14:15 UTC)
- Expired
- Nov 24, 2001, 8:45 AM CST
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Webster County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 7:00 AM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
710
WFUS53 KPAH 241417
TORPAH
KYC233-241445-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
815 AM CST SAT NOV 24 2001
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
WEBSTER COUNTY IN NORTHWEST KENTUCKY
* UNTIL 845 AM CST
* AT 813 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
STRONG ROTATION WITHIN A STORM JUST SOUTHWEST OF
DIXON...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE...
NEAR DIXON AT 825 AM CST
NEAR SEBREE AT 845 AM CST
IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER NOW
MOVE INTO A BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED
FOR LATER STATEMENTS.
LAT...LON 3747 8785 3741 8772 3757 8742 3765 8763
PSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Nov 24, 2:30 AM CST, 5 hours 45 minutes earlier.
Area forecast discussion, Nov 24, 2:30 AM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 230 AM CST SAT NOV 24 2001 MAIN FORECAST CONCERN CONTINUES TO BE SEVERE WEATHER POTENTIAL... WINDS...AND RAINFALL WITH APPROACHING PLAINS STORM SYSTEM. LATEST SURFACE ANALYSIS SHOWED A LOW CENTERED JUST NORTH OF CONCORDIA KANSAS. FROM THE LOW AN OCCLUDED FRONT STRETCHED SOUTH TO A TRIPLE POINT JUST NORTH OF SPRINGFIELD MISSOURI. FROM THE TRIPLE POINT A WARM FRONT EXTENDED SOUTHEAST ACROSS NORTHEAST ARKANSAS...NORTHEAST MISSISSIPPI...AND THEN EASTWARD ACROSS THE DEEP SOUTH. ALSO FROM THE TRIPLE POINT A COLD FRONT EXTENDED SOUTH ACROSS NORTHWEST ARKANSAS AND THEN SOUTHWEST INTO NORTHEAST TEXAS. THE AFOREMENTIONED SURFACE LOW AND PARENT UPPER LOW ARE FORECAST TO TRACK NORTH-NORTHEAST REACHING NORTH CENTRAL WISCONSIN BY EARLY SUNDAY MORNING. THIS TRACK NOT PROVIDING MUCH OF AN EASTWARD PUSH TO THE FRONT SO CURRENT BAND OF CONVECTION MAKING SLOW PROGRESS BUT INDIVIDUAL CELLS RACING NORTH-NORTHEAST. 00Z 850MB ANALYSIS SHOWED GOOD MOISTURE AXIS COINCIDENT WITH A THERMAL RIDGE POINTING INTO EXTREME SOUTHEAST MISSOURI. LOW LEVEL JET EXPECTED TO INCREASE TO 50-55 KNOTS IN SAME AREA BY 12Z. IN LIEU OF THIS AND PER LATEST SWOMCD...EXPECT CONVECTION TO INCREASE AS IT MOVES INTO OUR AREA. WILL MAKE NO MAJOR CHANGES TO THE FORECAST IN THE SHORT TERM. NEW AVN HINTING AT SOME NEEDED CHANGES IN THE EXTENDED BUT WILL WAIT TO LOOK AT LATEST MRF FIRST. OVER ALL...WILL ONLY MAKE A FEW TWEAKS HERE AND THERE. .PAH...TORNADO WATCH 813 IN EFFECT UNTIL 3AM CST. TORNADO WATCH 815 IN EFFECT UNTIL 7 AM CST. JAP
In the hours before
Special weather statement, Nov 24, 2:27 AM CST, 5 hours 48 minutes before
ILZ080>094-KYZ001>010-MOZ076-086-087-100-109>112-114-241300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 227 AM CST SAT NOV 24 2001 ...TORNADO WATCH 813 REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST MISSOURI UNTIL 3 AM CST. THE WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTHEAST MISSOURI... CARTER AND RIPLEY. ...TORNADO WATCH 815 HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND WESTERN KENTUCKY UNTIL 7 AM CST. THE WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTHEAST MISSOURI... WAYNE...BUTLER...PERRY...BOLLINGER...CAPE GIRARDEAU...STODDARD... SCOTT...NEW MADRID...AND MISSISSIPPI. IN SOUTHERN ILLINOIS... PERRY...FRANKLIN...JACKSON...WILLIAMSON...UNION...JOHNSON... ALEXANDER...PULASKI...MASSAC...POPE...HARDIN...SALINE...GALLATIN... HAMILTON...AND WHITE. IN WESTERN KENTUCKY... BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES... CALLOWAY...MARSHALL...LIVINGSTON...AND CRITTENDEN. A VIGOROUS STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE CENTRAL PLAINS TONIGHT PUSHING A STRONG COLD FRONT THROUGH THE REGION. THE ATMOSPHERE AHEAD OF THIS SYSTEM IS VERY MOIST AND UNSTABLE AND WIND SHEAR PROFILES ARE FAVORABLE FOR ROTATING STORMS. THIS SCENARIO WILL SET THE STAGE FOR THE DEVELOPMENT OF ISOLATED TORNADOES WITHIN SOME OF THE STRONGER STORMS. OTHERWISE THE GREATEST THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THIS IS A VERY DANGEROUS SITUATION...THEREFORE PERSONS IN THE WATCH AREA SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE APPROPRIATE ACTION IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR FUTURE UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Nov 24, 3:03 AM CST, 5 hours 12 minutes before
ILZ080>094-KYZ001>010-MOZ076-086-087-100-109>112-114-241300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 303 AM CST SAT NOV 24 2001 ...TORNADO WATCH 813 WHICH WAS IN EFFECT UNTIL 3 AM CST FOR CARTER AND RIPLEY COUNTIES IN SOUTHEAST MISSOURI HAS EXPIRED... ...TORNADO WATCH 815 REMAINS IN EFFECT UNTIL 7 AM CST FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND WESTERN KENTUCKY. THE WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTHEAST MISSOURI... WAYNE...BUTLER...PERRY...BOLLINGER...CAPE GIRARDEAU...STODDARD... SCOTT...NEW MADRID...AND MISSISSIPPI. IN SOUTHERN ILLINOIS... PERRY...FRANKLIN...JACKSON...WILLIAMSON...UNION...JOHNSON... ALEXANDER...PULASKI...MASSAC...POPE...HARDIN...SALINE...GALLATIN... HAMILTON...AND WHITE. IN WESTERN KENTUCKY... BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES... CALLOWAY...MARSHALL...LIVINGSTON...AND CRITTENDEN. A VIGOROUS STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE CENTRAL PLAINS TODAY PUSHING A STRONG COLD FRONT THROUGH THE REGION. THE ATMOSPHERE AHEAD OF THIS SYSTEM IS VERY MOIST AND UNSTABLE. STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE POSE THE POTENTIAL FOR DAMAGING WIND GUSTS UP TO 60 MPH IN THE STRONGER STORMS. IN ADDITION...HAIL UP TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES ARE ALSO A POSSIBILITY. PERSONS IN THE WATCH AREA SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD CONDITIONS WARRANT OR A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR FUTURE UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Nov 24, 5:05 AM CST, 3 hours 10 minutes before
ILZ080>094-KYZ001>010-MOZ076-086-087-100-109>112-114-241120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 505 AM CST SAT NOV 24 2001 ...TORNADO WATCH #815 HAS BEEN CANCELED FOR THE REMAINDER OF SOUTHEAST MISSOURI... THE WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... WAYNE...BUTLER...PERRY...BOLLINGER...CAPE GIRARDEAU...STODDARD... SCOTT...NEW MADRID...AND MISSISSIPPI. ...TORNADO WATCH #815 REMAINS IN EFFECT UNTIL 7 AM CST FOR PORTIONS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY. THE WATCH STILL INCLUDES THE FOLLOWING COUNTIES... IN SOUTHERN ILLINOIS... PERRY...FRANKLIN...JACKSON...WILLIAMSON...UNION...JOHNSON... ALEXANDER...PULASKI...MASSAC...POPE...HARDIN...SALINE...GALLATIN... HAMILTON...AND WHITE. IN WESTERN KENTUCKY... BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES... CALLOWAY...MARSHALL...LIVINGSTON...AND CRITTENDEN. A VIGOROUS STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE CENTRAL PLAINS TODAY PUSHING A STRONG COLD FRONT THROUGH THE REGION. THE ATMOSPHERE AHEAD OF THIS SYSTEM IS VERY MOIST AND UNSTABLE. STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE POSE THE POTENTIAL FOR DAMAGING WIND GUSTS UP TO 60 MPH IN THE STRONGER STORMS. IN ADDITION...HAIL UP TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES ARE ALSO A POSSIBILITY. PERSONS IN THE WATCH AREA SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD CONDITIONS WARRANT OR A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR FUTURE UPDATES AND POSSIBLE WARNINGS. JAP
Special weather statement, Nov 24, 7:08 AM CST, 1 hour 7 minutes before
ILZ086-087-090-091-KYZ006>022-241700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 708 AM CST SAT NOV 24 2001 ...TORNADO WATCH #815 FOR PARTS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY EXPIRED AT 7 AM CST. ...TORNADO WATCH #817 IS IN EFFECT UNTIL 11 AM CST FOR PORTIONS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY. THE WATCH STILL INCLUDES THE FOLLOWING COUNTIES... IN SOUTHERN ILLINOIS... POPE...HARDIN...SALINE...AND GALLATIN... IN WESTERN KENTUCKY... GRAVES...CALLOWAY...MARSHALL...LIVINGSTON...CRITTENDEN...LYON... TRIGG...UNION...WEBSTER...HOPKINS...CHRISTIAN...CALDWELL... HENDERSON...DAVIESS...MCLEAN...MUHLENBERG...AND TODD. A VIGOROUS STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE CENTRAL PLAINS TODAY PUSHING A STRONG COLD FRONT THROUGH THE REGION. THE ATMOSPHERE AHEAD OF THIS SYSTEM IS VERY MOIST AND UNSTABLE. STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE POSE THE POTENTIAL FOR DAMAGING WIND GUSTS UP TO 60 MPH IN THE STRONGER STORMS. IN ADDITION...HAIL UP TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES ARE ALSO A POSSIBILITY. PERSONS IN THE WATCH AREA SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD CONDITIONS WARRANT OR A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR FUTURE UPDATES AND POSSIBLE WARNINGS. JAP
Special weather statement, Nov 24, 7:13 AM CST, 1 hour 2 minutes before
ILZ086-087-090-091-KYZ006>022-241700- SPECIAL WEATHER STATEMENT...CORRECTION TO REMOVE EXTRA WORDING NATIONAL WEATHER SERVICE PADUCAH KY 713 AM CST SAT NOV 24 2001 ...TORNADO WATCH 817 IS IN EFFECT UNTIL 11 AM CST FOR PORTIONS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY... IN SOUTHERN ILLINOIS... POPE...HARDIN...SALINE...AND GALLATIN... IN WESTERN KENTUCKY... GRAVES...CALLOWAY...MARSHALL...LIVINGSTON...CRITTENDEN...LYON... TRIGG...UNION...WEBSTER...HOPKINS...CHRISTIAN...CALDWELL... HENDERSON...DAVIESS...MCLEAN...MUHLENBERG...AND TODD. A VIGOROUS STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE CENTRAL PLAINS TODAY PUSHING A STRONG COLD FRONT THROUGH THE REGION. THE ATMOSPHERE AHEAD OF THIS SYSTEM IS VERY MOIST AND UNSTABLE. STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE POSE THE POTENTIAL FOR DAMAGING WIND GUSTS UP TO 60 MPH IN THE STRONGER STORMS. IN ADDITION...HAIL UP TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES ARE ALSO A POSSIBILITY. PERSONS IN THE WATCH AREA SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD CONDITIONS WARRANT OR A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR FUTURE UPDATES AND POSSIBLE WARNINGS. JAP
Local storm report, Nov 24, 8:04 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
804 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 AM LYNN GROVE KY WIND DAMAGE
11/24/01 CALLOWAY NUMEROUS TREES AND
POWERLINES DOWN. BARN
REPORTED IN MIDDLE OF
HIGHWAY 94. POSSIBLE TORNADO. REPORTED BY
CALLOWAY COUNTY SHERIFFS
OFFICE.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:45 AM CST | Tornado Warning | PAH | Trigg | 30 min |
| Nov 24, 8:13 AM CST | Tornado Warning | PAH | Christian | 32 min |
| Nov 24, 9:28 AM CST | Severe Thunderstorm Warning | PAH | Todd | 47 min |
Nearby
Tornado Warnings in Kentucky, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.